MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Codes Difficult to Advance (2920); Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A left atrial appendage (laa) closure procedure was being performed.A transseptal puncture (tsp) was being performed using an nrg (rf) needle.Transseptal position was aimed in the inferior/posterior and tenting to the posterior/mid was confirmed.When the rf needle was inserted, it slipped upward, and the position shifted (deviating in the direction of superior outside fossa and it is possible that an unintended location was mechanically punctured).Adjustment was performed again downward, and energization was performed in the mid position, but the needle did not come off (got stuck due to the patient anatomy), so energization was performed again.A watchman fxd curve access system (was) was advanced and it was deployed and recaptured twice.Thus, the watchan was removed so that a new transseptal with the same nrg rf needle could be performed.Upon removal of the devices, a dissection was observed.It was confirmed that there was a puncture hole in the atrial septum secundum, and the dissection of the septum extended from the puncture hole in the atrial septum secundum in a cephalic and dorsal direction.There was no accumulation of pericardial effusion.The procedure was cancelled.The physician believes the dissection occurred from the rf needle.No intervention was needed.The patient's is in good condition.The device is not expected to be returned for analysis.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17162533
Report Number2124215-2023-30068
Device Sequence Number17578869
Product Code DXF
UDI-Device Identifier00685447000204
UDI-Public00685447000204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberNRG-E-HF-71-C0
Device Lot NumberNGFD300921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age80 YR
Patient SexUnknown